MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.Additional information provided a second of the same make and model of the manufacture's device was used to successfully complete the procedure with no decline in the patients status.No tests/laboratory data available.The implant or explant dates are not applicable to this device.Visual and microscopic inspection were performed on the returned device.There were multiple kinks and twists in the distal shaft near the tip.Torque compression was observed on the drive cable near the transducer housing within the distal shaft.The drive cable was buckled and wound itself numerous times in the luer lock area of the connector assembly.The device was returned with a third-party guidewire stuck inside of it.The probable cause of the reported failure is due to multiple kinks and twists in the shaft distal tip of the returned device.Device manipulation, impact, and forces associated with use can affect the integrity of the device.It could not be determined when the observed damage occurred.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, inside the body, while passing through the lesion at bifurcation of left circumflex artery (lcx #12), the user was unable to move the manufacturer's device over the guidewire (another manufacturer's device).The manufacturer's device was removed with the guidewire.Access location: femoral, vessel tortuosity: severe.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This event is being reported because the manufactures device and another manufacturer's device (guidewire) were removed as a system.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7701029
Report Number2939520-2018-00065
Device Sequence Number13707003
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)200331(10)0301421426(90)989609000981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number89900
Device Catalogue Number400-0200.289
Device Lot Number301421426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;